MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED STANDARD GLENOSPHERE DIA 42MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED STANDARD GLENOSPHERE DIA 42MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWJ014
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
In this case, a revision of stryker implants was performed, involving the revision of both the glenoid sphere and humeral insert.The original x-ray, known as the fluoro, was utilized.Two weeks post-operation, there was a revision to 42 centered, followed by a dislocation of 42 centered, leading to a revised sphere to 42 eccentric and 10-degree poly.The surgeries were planned with blueprint.Despite the patient's history of schizophrenia and chronic anterior dislocation, necessitating multiple revisions, there were no reported issues with the implants themselves.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed, based on the data provided by user/third party.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.However, on the available x-rays medical opinion was sought from an experienced independent medical expert as below, ¿i agree that the dislocations are unmistakably present on the x-rays of the patient¿s shoulder arthroplasty.¿ based on investigation, the root cause was attributed to a patient related issue, as the patient was schizophrenic and was chronic anterior dislocator.Psychiatric disorders are associated with increased medical and surgical complication rates.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
TORNIER PERFORM REVERSED STANDARD GLENOSPHERE DIA 42MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18696385
Report Number0001649390-2024-00049
Device Sequence Number15559550
Product Code PHX
UDI-Device Identifier00846832090358
UDI-Public00846832090358
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWJ014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown